| CASE REPORT
|Year : 1993 | Volume
| Issue : 2 | Page : 89-90
Thyrotoxicosis with osteomalacia and proximal myopathy.
R Goswami, P Shah, AC Ammini
Dept of Endocrinology and Metabolism, All India Institute of Medical Sciences, Ansari Nagar, New Delhi., India
A 36 year old lady, presented with symptoms of proximal myopathy was found to have a history of thyrotoxicosis for which she had taken carbimazole irregularly for 1-1/2 years. On admission, clinical signs of thyrotoxicosis were detected and confirmed by estimating serum T3 and T4. Neurological examination revealed generalised wasting, loss of power in the proximal muscles with a myopathy confirmed on EMG. Serum calcium, phosphorous levels, and a 24 hour urine calcium excretion were low. Alkaline phosphatase levels were high. A diagnosis of thyrotoxicosis with osteomalacia was made. The patient improved within 3 weeks of starting carbimazole and vitamin D.
Dept of Endocrinology and Metabolism, All India Institute of Medical Sciences, Ansari Nagar, New Delhi.
Source of Support: None, Conflict of Interest: None
[FULL TEXT] [PDF]*